I am 41 and have been having terrible leg and knee pain. It seems to be worse for a week or so before I have my period....if and/or when I have it. Does fluctuating hormones have anything to do with this? It feels like the bones in my legs ache and nothing helps ease it. Any advice would be appreciated.
I posted a similar question too. The knee pain for me is so huge I can't seem to go up the stairs. I've noticed that it comes every 2 weeks, not sure how that fits into my cycle, haven't had a period in 3 months but the knee pain just started about 2 months ago.
I have started glucosamine on the advice of my doctor and he said take an Advil for really bad pain, until the glucosamine kicks in in about 2 months! Once the pain is gone, I just have aching knees but not so bad at least.
Also I have tried a natural cream called Taumeel which is used for joint sports injuries. I only tried it today so can't say yet how it works.
I'll be interested to see other people's responses too.
Yes, I did see on the internet that aching joints is one fo the 35 symptoms of menopause.!
Thanks for your reply. Sorry I haven't posted before now. I'm sorry that you're having these problems also. I guess we'll just have to join the crowd! lol Is the glucosamine and Taumeel helping? My doctor prescribed Ultram ER (tramadol). It didn't help at all so I quit taking it. It seems like I have so many complaints that I don't know which is worse. Do you know that feeling? I get so aggravated with myself.
Thanks again for your reply and I hope that you're feeling better.
i suffer terribly with aching knees 1 day before my period starts. it lasts for about 2-3 days depending on teh severity and heaviness of the period. if its not a heavy one they dont ache so much. i take ibuprofen, which is an anti inflamitary as well as a pain killer, that really seems to help me gt to sleep. it doesnt completely stop the pain or aching but it reduces it enough so that its not to bothersome. i also get really bad headaches and dizzyness at these times too, that lasts for about three days before it starts and lasts the whole time.mydoctor recomends that i have a hystorectomy and take hrt therapy.?? or even an IUV with hormone implants. i know nothing about these things.
i do sympathise with you about the aches and pains. i have them right now and thats what caused me to come on here and check it out.
Hi! Thanks for the comments. Sorry that you're having so much pain. I can really relate to that! Why does your doctor recommend a hysterectomy? I don't know anything about the IUV either. I hope that you're feeling better today.
i notice you all seem to talk about treatment but not the cause, have you gotten bone density scans? I have had a hysterectomy and am recovering, Dr. said he was worried about my bones , I am 46 and already have moderate spine and neck arthritis. Is'nt hrt confusing???differnent opinions every where you look. I think personally that alll of us middle age women should supplement our bodies with a multivitiamin and a calcium tablet or 2 per day.Glucosamine chondrition is used by many and gets good reviews. i am just confused about HRT any opinions ????
I have so many aches and pains since my hysterectomy (July 2007) that I don't know what helps and what doesn't. My Dr said to take Aleve if the ibuprofen doesn't work. I've tried the glousamine in the past and did not notice a difference, but I don't think I took it long enough. I have a prescription for the Tramadol for a neck problem but this does NOT help with the joint pain. As regards to the HRT...I have read so many things on it I'm more confused than ever. Check out the free survival kit on www.menopauserx.com
They sent some good info in the mail plus free samples of remifemin, etc.
If you've had problems with endometreosis, HRT is not an option as it can make it come back...so that's where I am now......I'm just gonna deal with the menopause symptoms until my next physical.
I'm sorry for all of your aches and pains. The problem is that so many people don't or can't understand how we feel. I had never had very much trouble at all with my periods or cramps. I guess its time to make up for it. It's just these bone aches are terrible. I've never had a bone density scan. Right now I'm dealing with a pinched nerve and pulled muscles in my neck that they say are the cause of my terrible headaches that I've had for over two months. Do any of you have headaches?
I'm 48 and get bad leg cramps/pain and also knee and ankle pain, mostly in the evening. I have tried calcium, and magnesium supplements because I read they help, but I didn't notice any change. My doctor said in addition to being in menopause, I have no Vitamin D in my system. I read that this can also cause muscle aches. If you guys figure it out, please post and let us know.
What I can help with is HRT. I took bioidentical progesterone, estrogen and testosterone for about 2 years and it helped tremendously with anxiety, RLS, and anger. I am now on synthetic hormones and believe they are almost as good. The only problem is estrogen and progesterone have almost identical symptoms, so I never know which one I need when I get irritable; and if you take estrogen when you need progesterone it makes it so much worse because of estrogen dominance. If anyone figures out how to tell the difference in symptoms (other than being cold when you need progesterone and hot when you need estrogen) please let me know. Maybe if we all contribute, we can figure this thing out.
This is so frustrating. I feel like my whole body hurt. but mostly my legs and feet. Sometimes I also have pain in my hands and arms. I was so terrified at first when it started. I thought I had MS. I've had a series of tests including a brain MRI. Finally I started to make the connection between my menstrual cycle and the pain. Unfortunately, sometimes the pain does not let up for months. I take a lot of ginger and Turmeric. It helps when the pain is not so bad. Other times, even advil or aleve don't give me any relief. Along with my muscle aches and pains, my joints feel stiff and crack. I take supplements I buy from womentowomen.com that used to help, just not sure if it's helping anymore. I'm 44 and been having these symptoms on and off for about 2 years. My periods are sometimes normal sometime off by a week or 10 days. is there any relief in sight. I'm so frustrated..
I am sorry you are going thru this. I started feeling weirdly sick in novemeber with stomach bloating and acid reflux. In jan i had horrible vertigo where twice i actually fell. I ended up in hospital for a week with unbearable side pain. I have had pain in both legs since jan. I too fear MS. I had a ct, mri and blood tests for ms all clear. So many tests in hoapital all clear. Its now moving into my hands and arms. Its scary as hell. My mom suggeted to be tested for menopause. Reluctanly my dr did saying im too young, 42. It came back as entering perimopause. I try and tell myslelf thats all this is. I have so many weird symtoms (symptoms). Constant ringing in my ears, anxiety, leg pain, off balance, sore arms and hands.hot flushes.. all peri symtoms (symptoms). But i still fear MS... my husband doesnt understand and is not supportive at all. I have a long history of health anxiety so now that its something i feel is real its hard for family to understand. I go on blogs to reassure myself its nothing serious by reading other blogs. But its so hard when its nonstop day after day week after week month after month. Thank you for letting me vent. I hope you start to feel better. Do you have all these symtpoms as well? Idk how long i can do this
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.